Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent anxiety and depression despite taking medication?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5033 Questions

default
Posted on Fri, 18 May 2018 in Mental Health
Question: I have anxiety attacks, fatigue and major depression, I am hot and cold, sick to stomach but no vomiting. Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
What is the dose of Prestiq you are taking?

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. What is the dose of Prestiq you are taking?

If even with proper doses your anxiety and depression is persisting then there is need for change in medicines. The symptoms you have are due to anxiety most likely. Use of Xanax on SOS basis apart from your regular doses can help.

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 6 minutes later
I take 50mg per day of Prestiq. Dr. said I should not take more per day at my age. He also said I should only take two (2) Zanax per day XXXXXXX Still cant sleep, I have forgetfulness, sweats and then cold. Panic attacks increasing.
doctor
Answered by Dr. Seikhoo Bishnoi 15 hours later
Brief Answer:
Sertraline can be tried.

Detailed Answer:
Hello again

If the 50 mg Pristiq is not helping then the medicine should be changed. Sertraline can be used which is also an antidepressant. The drug is a very safe drug and is antidepressant of choice in elderly. You can talk with your doctor for this medicine.

The drug will help to reduce your panic symptoms and you will feel better. You can take 1-2 Xanax 0.25-0.5 mg on SOS basis as advised by your doctor.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Pristiq

doctor1 MD

I have Epilepsy and take 1000 Epilim daily ......have done for years .....I am now on pristiq for depression....I am feeling really tired and my memory is terrible.....I am forgetting things, how to do things and also easily become confused...I have four children and hate feeling like this.....finding it difficult to cope....need help!!

doctor1 MD

I am currently taking Nefazadone for depression and Straterra for ADHD . I am thinking of switching anti-depressants. I'm considering Pristiq . I'm trying to do some research for my doctor to minimize trial and error. Would Pristiq work well with...

doctor1 MD

I'm currently attempting to wean off of 225 mg of effexor xr and my doc is putting me on pristiq in its place. I'm getting conflicting responses to this change. One being from my GP who suggested taking valium while I taper off of the effexor and...

doctor1 MD

I was put on Pristiq this past June, not for depression, but because I was having severe GI problems. I lost 15 pounds and I really had no weight to lose. After being tested for every possible thing (I believe) and all came back negative, my Internist put me on Pristiq. My symptons did get better but I am not convinced it is a a result of this drug. I am a 52 year old otherwise healthy female who exercises regularly. I really don t want to stay on this drug any longer and want to wean myself. How is the best way to do this. I feel like it makes my brain so foggy. I m on 50 mg. Thanks!

doctor1 MD

Hi Doctor. i was on Pristiq for around 7 years with no problems, but after my retirement the cost became a factor. So...I took myself off of it. I made it through the withdrawal phase, but found that my hibernation mood swings came back. My GP put me on 20 mg of citalopram three weeks ago; however, it makes me feel like I could nap all day. I called my GP today (he s on vacation for 2 weeks) to see if I could switch to 10 mg lexapro. The on-call doctor said to cut the dosage of citalopram in half and see if that would help. What is your medical advice? I am so tired of feeling tired!!! Lynda

doctor1 MD

I have a history of breast cancer (2003) with metastis in the liver (2006) for which I had a right lobe resection. I have been in remission for 4 years - Since 2003 up until taking Pristiq all my regular liver function tests were absolutely normal. I am not on any other medications or supplements. I have not been drinking alcohol for 4 weeks. I commenced taking Pristiq 40mg in April 2010. By early June I had some elevated liver enzymes. By late August my liver enzymes had skyrocketed (see below) and I developed jaundice, low sodium and high cholesterol and what looks like hives on my chest as well as bruising. I have never had high cholesterol before or any other similar concerns. I have been in the care of my GP and gastroenterologist. All blood work revealed negative for hepatisis A, B C, nil reumatoid athritis, negative for dengue, malaria, HIV, glandular fever, autoimmune diseases, thyroid normal etc. I have had a PET/CT and ultra sound which show no evidence of cancer. Blood Analysis 30.8.10 - abnormal readings: - Mean cell volume 99 fl Plasma Fibrinogen 4.95 g/L Erythrocyte Sedi rate 38 mg/hr Transferrin IBC 82umol/L Serum Ferritin Assay 715 ug/L LDL (atherogenic) 3.26 mmol/L Sodium 135 mmol/L Chloride 95 mmol/L Total Bilirubin 31 umol/L Direct Bilirubin 18 umol/L ** Alk Phos 1187 U/L ** Gamma GT 1759 U/L ** ALT 616 U/L ** AST 405 U/L * Cholesterol 8.2 mmol/L Examination of Urine: Protein + Leucocytes 90 /L (x10 ^6/L) Erythrocytes 10 (x10 ^6/L) Epithelials 100 (x10 ^6/L) I m currently weaning off Pristiq but was wonderig how long until my blood analysis returns to normal?? Do you think they will return to normal?? These side affects are really concerning and I have reported them to Wyeth/Pfiser (who say these side effects are Thank you. Tania